Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 12, 2021, 2:34 AM MST. It took effect at Nov 13, 2021, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 2:34 AM MST (09:34 UTC)
- In effect from
- Nov 13, 2021, 6:00 AM MST
- Expired
- Nov 12, 2021, 1:49 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
097 WWUS75 KTFX 120934 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 234 AM MST Fri Nov 12 2021 MTZ050-051-054-122200- /O.NEW.KTFX.HW.A.0014.211113T1300Z-211113T2300Z/ Judith Basin-Fergus-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Stanford, Martinsdale, Winifred, Grass Range, Lewistown Divide, White Sulphur Springs, Lewistown, and Hobson 234 AM MST Fri Nov 12 2021 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Fergus, Judith Basin and Meagher Counties. * WHEN...From Saturday morning through Saturday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Ludwig
1 follow-up statement
831 WWUS75 KTFX 122049 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 149 PM MST Fri Nov 12 2021 MTZ050-051-054-130500- /O.UPG.KTFX.HW.A.0014.211113T1300Z-211113T2300Z/ /O.NEW.KTFX.HW.W.0012.211113T1300Z-211113T2300Z/ Judith Basin-Fergus-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Stanford, Martinsdale, Winifred, Grass Range, Lewistown Divide, White Sulphur Springs, Lewistown, and Hobson 149 PM MST Fri Nov 12 2021 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Fergus, Judith Basin and Meagher Counties. * WHEN...From 6 AM to 4 PM MST Saturday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Fogleman
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 11, 10:35 PM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 11, 10:35 PM MST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1035 PM MST Thu Nov 11 2021 ...Update to Aviation... .UPDATE... Upper level ridge axis shifts east across the Northern Rockies tonight quickly followed by the next surge of Pacific moisture and warm advection late tonight through Friday morning. Precipitation will spread east into western MT overnight, reaching areas along the Continental Divide by late tonight before a broken area of light precipitation in association with the elevated warm front advances east across the rest of the area Friday morning. Temperature/moisture profiles support mixed precipitation late tonight into early Friday as warming occurs and though precipitation coverage and amounts are fairly light a brief period of light freezing rain/drizzle is possible in the transition, mainly along the Continental Divide as precipitation moves in early Friday morning. Looking ahead to the weekend, strong winds become an increasing concern, beginning on Saturday for portions of north-central MT, but especially for the late Sunday through Monday period. Hoenisch && .SYNOPSIS... Light precipitation and warming temperatures will begin to dominate the region late tonight and through the day on Friday as a warm front lifts eastward across the region. Winds will also begin to increase across the region during the day on Friday, with windy conditions expected through the early part of the weekend. && .AVIATION... 1035 PM MST Thu Nov 11 2021 (12/06Z TAF period) Band of precipitation pushes into areas along the Continental Divide, then spreads across the rest of north central and southwestern Monday through morning. VFR conditions should prevail with some IFR/MVFR ceilings at times in precipitation. Areas of dense fog and freezing fog will also affect KWYS overnight for periods of LIFR conditions. Mountain obscuration will continue, especially across the higher peaks and along areas near the Continental Divide through the period. Surface winds remain light tonight but increase from the south and southwest by 18Z. Hoenisch/mpj Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 450 PM MST Thu Nov 11 2021/ Tonight through Friday...As the negatively-tilted trough exits eastward out of the region, a strong ridge slowly builds across the Rockies ahead of a shortwave. This shortwave flattens the ridge as it passes across Southern Canada, creating a more zonal flow over the Rockies late Friday. The initial band of rain/snow was limited to areas South of I-90, especially areas around Bozeman and as far south as West Yellowstone. Precipitation will begin to decrease, allowing visibility to improve; however, some roads could be slippery could pose as a hindrance to commuters through this evening. A second wave for light precipitation is likely early Friday and will be more widespread, beginning along the Continental Divide and slowly making its way across the Plains. Temperatures will be warm enough to isolate any precipitation to strictly light rain though. Cloud cover steadily increases throughout the period for much of the region and West- Southwesterly winds will begin to increase late Friday beginning around 18z into the weekend. Saturday through next Thursday...Zonal flow persists bringing above normal temperatures and gusty winds to the region through Tuesday evening. Confidence has increased for the potential for a high wind event before the arrival of a cold front. A shortwave associated with a cold front is expected to pass over the area Tuesday, accompanying cooler air and a greater chance at precipitation across the Plains; however, precipitation is likely along upper elevations and mountainous regions, especially the Rocky Mountain Front throughout the period. Temperatures are expected to linger around the freezing mark South of I-90 afterward following the aforementioned system. - Pierce && .PRELIMINARY POINT TEMPS/POPS... GTF 24 55 40 51 / 10 20 10 10 CTB 21 50 34 47 / 10 20 20 10 HLN 29 54 40 53 / 20 30 30 10 BZN 26 52 38 54 / 20 30 20 20 WYS 24 38 33 42 / 20 30 40 40 DLN 29 54 37 52 / 20 20 20 10 HVR 16 48 34 51 / 0 20 30 10 LWT 19 53 38 49 / 0 30 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:49 PM MST | High Wind Warning | TFX | 24 hr |
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.